Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 5, NWS Lake Charles, LA

February 19, 20259 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Feb 19, 2025, 9:00 AM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Feb 19, 2025, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2025, 9:00 AM CST (15:00 UTC)
In effect from
Feb 19, 2025, 10:00 AM CST
Expired
Feb 19, 2025, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS74 KLCH 191500
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
900 AM CST Wed Feb 19 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-200015-
/O.NEW.KLCH.WI.Y.0005.250219T1600Z-250220T0000Z/
/O.CON.KLCH.CW.Y.0008.250220T0300Z-250220T1600Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Morse, Bell City, Kaplan, Forked Island,
Lafayette, Westlake, Berwick, Cypremort Point, Gueydan, Jennings,
Stephensville, Fenton, Cade, St. Martinville, Creole, Patterson,
Rayne, De Quincy, New Iberia, Abbeville, Avery Island, Grand
Lake, Centerville, Morgan City, Port Arthur, Intracoastal City,
Iota, Nederland, Moss Bluff, Hathaway, Topsy, Lake Charles, Burns
Point, Johnson Bayou, Sulphur, Church Point, Orange, Bridge City,
Jeanerette, Branch, Elton, Mauriceville, Breaux Bridge, Vinton,
Hayes, Sea Rim State Park, Hackberry, Rutherford Beach, Crowley,
Carlyss, Iowa, Cameron, Franklin, Sabine Pass, Vidor, Maurice,
Bayou Vista, Meaux, Lake Arthur, Grand Chenier, Welsh, Beaumont,
China, and Klondike
900 AM CST Wed Feb 19 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 
10 AM CST THURSDAY...

* WHAT...For the Wind Advisory, north winds near 20 mph with gusts 
  up to 30 mph expected. For the Cold Weather Advisory, very cold 
  wind chills as low as 11 expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...For the Wind Advisory, until 6 PM CST this evening. For the 
  Cold Weather Advisory, from 9 PM this evening to 10 AM CST 
  Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

LAZ027>033-TXZ180-201-259>262-200015-
/O.CON.KLCH.CW.Y.0008.250220T0300Z-250220T1600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fields, Bleakwood, Magnolia Springs,
Burkeville, Reddell, Lumberton, Ville Platte, Town Bluff,
Mansura, Newton, Call, Oretta, Mamou, Slagle, Buna, Ivanhoe,
Evadale, Leesville, Pineville, Farrsville, Gist, Bundick Lake,
Opelousas, Warren, St. Landry, Effie, Spurger, Simmesport,
Lawtell, De Ridder, Silsbee, Holly Springs, Jasper, Oakdale,
Jamestown, Kirbyville, Pickering, Eunice, Marksville, Beaver,
Fred, Wiergate, Roganville, Fort Johnson, Deweyville, Bunkie,
Cottonport, Woodville, Mt. Union, Kinder, Hillister, and
Alexandria
900 AM CST Wed Feb 19 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 
10 AM CST THURSDAY...

* WHAT...Very cold wind chills as low as 9 above expected.

* WHERE...Portions of central, southwest, and west central Louisiana 
  and southeast Texas.

* WHEN...From 9 PM this evening to 10 AM CST Thursday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

25
1 follow-up statement
925 
WWUS74 KLCH 200003
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
603 PM CST Wed Feb 19 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-201400-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-250220T0000Z/
/O.CON.KLCH.CW.Y.0008.250220T0300Z-250220T1600Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of China, Moss Bluff, Cameron, Lafayette,
Avery Island, Bayou Vista, Sulphur, Port Arthur, Stephensville,
Breaux Bridge, Rutherford Beach, Jeanerette, Kaplan, Cade, Vidor,
Hackberry, Sabine Pass, Hathaway, New Iberia, Lake Arthur,
Beaumont, Burns Point, Hayes, Branch, Nederland, Church Point,
Klondike, Welsh, Abbeville, Grand Chenier, Westlake, Patterson,
Crowley, St. Martinville, Franklin, Iota, Centerville, Bell City,
Elton, Fenton, Cypremort Point, Bridge City, Morse, Orange, Lake
Charles, Berwick, Forked Island, Iowa, Jennings, Meaux, Gueydan,
Rayne, Vinton, Intracoastal City, Sea Rim State Park, Grand Lake,
Topsy, Johnson Bayou, Morgan City, De Quincy, Creole, Carlyss,
Mauriceville, and Maurice
603 PM CST Wed Feb 19 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST 
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills as low as 11 expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 10 AM CST Thursday.

* IMPACTS...Wind chill values can lead to hypothermia with prolonged 
  exposure. Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

LAZ027>033-TXZ180-201-259>262-201400-
/O.CON.KLCH.CW.Y.0008.250220T0300Z-250220T1600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fred, Mt. Union, Kinder, Oretta, Mamou,
Kirbyville, Silsbee, Roganville, Warren, Ville Platte, Gist,
Bundick Lake, Spurger, St. Landry, Magnolia Springs, Jasper,
Cottonport, Lumberton, Evadale, Bunkie, Holly Springs, Beaver,
Fields, Lawtell, Eunice, Wiergate, Town Bluff, Call, Pickering,
Ivanhoe, Slagle, Leesville, Buna, Jamestown, Burkeville,
Farrsville, Marksville, De Ridder, Effie, Oakdale, Woodville,
Fort Johnson, Simmesport, Mansura, Newton, Reddell, Deweyville,
Opelousas, Hillister, Pineville, Alexandria, and Bleakwood
603 PM CST Wed Feb 19 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST 
THURSDAY...

* WHAT...Very cold wind chills as low as 9 above expected.

* WHERE...Portions of central, southwest, and west central Louisiana 
  and southeast Texas.

* WHEN...Until 10 AM CST Thursday.

* IMPACTS...Wind chill values can lead to hypothermia with prolonged 
  exposure. Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Landreneau

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 5:32 AM CST, 3 hours 28 minutes earlier. Its key messages:

  • An arctic airmass will filter into the area through the next few hours, resulting in an extended period of well below average temps through the start of the weekend
  • Strong northerly winds will create hazardous conditions over marines zones prompting a Gale Warning to be effect through Wednesday afternoon
  • A Cold Weather Advisory has been issued beginning at 9PM tonight through 10AM tomorrow, with wind chill values expected to fall into the teens for several hours areawide
Area forecast discussion, Feb 19, 5:32 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
532 AM CST Wed Feb 19 2025

...New AVIATION...

.KEY MESSAGES...

- An arctic airmass will filter into the area through the next
  few hours, resulting in an extended period of well below average
  temps through the start of the weekend

- Strong northerly winds will create hazardous conditions over
  marines zones prompting a Gale Warning to be effect through
  Wednesday afternoon

- A Cold Weather Advisory has been issued beginning at 9PM
  tonight through 10AM tomorrow, with wind chill values expected
  to fall into the teens for several hours areawide

&&

.SHORT TERM...
(Today through Friday night)
Issued at 330 AM CST Wed Feb 19 2025

Wednesday morning surface analysis shows low pressure off the
TX/LA coastline, with a cold front draped across Acadiana towards
Corpus Christi. Isolated convection is ongoing along and east of
this front, generally from I-49 eastward. This lingering activity
will continue to taper off through the next few hours prior to
sunrise as the cold front makes its way east/southeast and exits
the forecast area. In its wake, a significantly colder and drier
airmass will filter down into the area today. Some of this colder
air is already beginning to reach our northern most
parishes, with temps in the mid 30s at AEX vs mid 50s at LFT.

For most of the forecast area, current temps will resemble
afternoon highs today which are only forecasted to reach into the
lower 40s inland to lower 50s at the coast, and even this might be
slightly on the warm side. In addition to strong cold air
advection, gusty north winds and mostly cloudy skies are expected
throughout today, yielding apparent, or "feels like", temps in the
30s areawide throughout today. This evening into tonight,
significantly drier air begins to arrive, with PWATS falling
below the 10th percentile a dewpoints plummeting into the teens
and twenties. This will allow cloud cover to largely clear out
overnight, resulting in overnight lows in the 20s and apparent
temps bottoming out anywhere from 8 to 20 degrees near sunrise.
Therefore, a Cold Weather Advisory has been issued for the the
entire forecast area tonight through tomorrow morning due to the
expected dangerously cold temps and wind chill values.

Significant cold air advection continues through the remainder of
the short term period as a strong 1044MB surface high takes hold
of the center of the country. Daytime highs "warm" into the upper
30s to mid 40s tomorrow and into the mid to upper 40s on Friday.
Overnight, lows again fall into the 20s areawide tomorrow night,
with another Cold Weather Advisory likely being required in a
later forecast package. Friday evening into Friday night,
moisture begins to increase slightly from the Gulf in response to
a surface trough off the lower TX coast, with cloud cover
building back in around sunset. As a result, overnight lows will
only fall into the low 30s to near 40, with only the very northern
most parts of the CWA expected to reach freezing.

17

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 330 AM CST Wed Feb 19 2025

Moving into the weekend, aforementioned surface trough continues
to meander off the TX coast on Saturday keeping a mainly overcast
cloud deck in place overhead. Some scattered shower activity
associated with this trough may begin to work its way across the
forecast area Saturday afternoon, with better rain chances
expected to arrive Sat night. Otherwise, Saturday looks sort of
gloomy and cool with highs topping out in the low to mid 50s. Rain
chances then taper off through Sunday morning as the trough slides
eastward and weakens. Cloud cover will gradually clear out through
the later half of the day, yielding afternoon highs in the upper
50s to low 60s.

Weak surface high pressure will meander around the northern Gulf
Coast through the remainder of the long term period allowing
surface winds to eventually become SWrly overhead by late Mon.
This will prompt a steady increase in moisture and in turn a
quick warming trend through the first half of the work week.
Daytime highs rebound into the mid to upper 70s Tues and Wed,
while overnight lows fall into the low to mid 50s.

17

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CST Wed Feb 19 2025

CIGs will waffle between IFR and MVFR through this morning,
becoming mainly MVFR by the afternoon into the evening and then
gradually lifting to VFR overnight. Winds will be the main issue
through this forecast period, with north winds near 12-20 kts
and frequent gusts to 25-30 kts expected at all sites throughout
the next 24 hours.

&&

.MARINE...
Issued at 330 AM CST Wed Feb 19 2025

Today, a tightening pressure gradient overhead will yield gusty
winds and hazardous seas over the lakes/bays and coastal waters,
with a Gale Warning in effect for all Gulf zones through 3PM.
Thereafter, the western-most zones will transition to a SCA with
the Gale Warning continuing elsewhere through 6PM. From 6PM
tonight through noon Thursday all zones (lakes/bays included) will
be under a Small Craft Advisory as gusty winds and rough seas
continue. Conditions begin to slightly improve tomorrow afternoon
into Friday but don't significantly improve until Friday PM.
Therefore, further headlines will likely be needed through the end
of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  21  39  20 /   0   0   0   0
LCH  47  25  44  25 /   0   0   0   0
LFT  48  25  42  25 /   0   0   0   0
BPT  50  28  45  27 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Thursday for GMZ430-432-435-
     436.

     Gale Warning until 3 PM CST this afternoon for GMZ450-470.

     Small Craft Advisory from 3 PM this afternoon to noon CST
     Thursday for GMZ450.

     Gale Warning until 6 PM CST this evening for GMZ452-455-472-475.

     Small Craft Advisory from 6 PM this evening to noon CST Thursday
     for GMZ452-455.

     Small Craft Advisory from 3 PM this afternoon to midnight CST
     Thursday night for GMZ470.

     Small Craft Advisory from 6 PM this evening to midnight CST
     Thursday night for GMZ472-475.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:44 PM CSTSpecial Weather StatementLCHCalcasieu31 min
Feb 18, 8:45 PM CSTSpecial Weather StatementLCHBeauregard30 min
Feb 19, 1:44 AM CSTCold Weather AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more32 hr
Feb 19, 2:24 AM CSTSmall Craft AdvisoryLCH58 hr
Feb 18, 7:35 PM CSTSpecial Weather StatementLCHHardin25 min
Feb 18, 8:30 PM CSTSpecial Weather StatementLCHOrange15 min

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.